Alert archive / Kansas / Winter Storm Warnings in 2018

Winter Storm Warning 1, NWS Dodge City, KS

January 21, 2018Ellis County, Trego County, Kansas

NWS Dodge City, KS issued this winter storm warning at Jan 21, 2018, 12:10 PM CST for Ellis County, Trego County, Kansas. It took effect at Jan 21, 2018, 8:00 PM CST. It was in force for 16 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 21, 2018, 12:10 PM CST (18:10 UTC)
In effect from
Jan 21, 2018, 8:00 PM CST
Expired
Jan 22, 2018, 12:00 PM CST
In force
16 hr
Issued by
NWS Dodge City, KS

Counties Ellis County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 22, 7:00 AM CSTSNOW 21 Ene Hays, KSCOCORAHS REPORT.
Jan 22, 7:00 AM CSTSNOW 22 Nw Hays, KSCOCORAHS REPORT.
Jan 22, 7:00 AM CSTSNOW 3.94 S Antonino, KSCOCORAHS REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2018-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2018-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

487 
WWUS43 KDDC 211810
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1210 PM CST Sun Jan 21 2018

KSZ045-221200-
/O.CAN.KDDC.WW.Y.0003.000000T0000Z-180122T1200Z/
/O.NEW.KDDC.WW.Y.0004.180122T0200Z-180122T1800Z/
Ness-
Including the city of Ness City
1210 PM CST Sun Jan 21 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
NOON CST MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the morning commute on Monday. Damage to 
  trees and power lines is possible. Total snow accumulations of 
  up to two inches are expected.

* WHERE...Ness County.

* WHEN...8 PM tonight to noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with
  gusts to 50 mph are expected. Be prepared for reduced 
  visibilities at times with areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

KSZ043-044-061>063-221200-
/O.CAN.KDDC.WW.Y.0003.000000T0000Z-180122T1200Z/
/O.NEW.KDDC.WW.Y.0004.180122T0200Z-180122T1200Z/
Scott-Lane-Hamilton-Kearny-Finney-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, and Garden City
1210 PM CST Sun Jan 21 2018 /1110 AM MST Sun Jan 21 2018/

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM CST /7 PM MST/
THIS EVENING TO 6 AM CST /5 AM MST/ MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions. Tree 
  branches could fall as well. Total snow accumulations of up to 
  two inches are expected.

* WHERE...Scott, Lane, Hamilton, Kearny and Finney County.

* WHEN...8 PM tonight to 6 AM Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with
  gusts to 50 mph are expected. Be prepared for reduced 
  visibilities at times with areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

KSZ030-031-221200-
/O.UPG.KDDC.WW.Y.0003.000000T0000Z-180122T1200Z/
/O.NEW.KDDC.WS.W.0001.180122T0200Z-180122T1800Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
1210 PM CST Sun Jan 21 2018

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON
CST MONDAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions,
  including during the morning commute on Monday. Damage to trees
  and power lines is possible. Total snow accumulations of 3 to 6
  inches are expected.

* WHERE...Trego and Ellis County.

* WHEN...8 PM tonight to noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with
  gusts to 50 mph are expected. Be prepared for significant 
  reductions in visibility with local whiteout conditions at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

KSZ046-221200-
/O.NEW.KDDC.WW.Y.0004.180122T0200Z-180122T1800Z/
Rush-
Including the city of La Crosse
1210 PM CST Sun Jan 21 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
NOON CST MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the morning commute on Monday. Damage to 
  trees and power lines is possible. Total snow accumulations of 
  up to two inches are expected.

* WHERE...Rush County.

* WHEN...8 PM tonight to noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with
  gusts to 50 mph are expected. Be prepared for reduced
  visibilities at times with areas of blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
3 follow-up statements
599 
WWUS43 KDDC 220258
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
858 PM CST Sun Jan 21 2018

KSZ030-031-221200-
/O.CON.KDDC.WS.W.0001.000000T0000Z-180122T1800Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
858 PM CST Sun Jan 21 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...Heavy snow expected. Plan on difficult travel 
  conditions, including during the morning commute on Monday. 
  Damage to trees and power lines is possible. Total snow 
  accumulations of 3 to 6 inches are expected. 

* WHERE...Trego and Ellis County.

* WHEN...Through noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with 
  gusts to 50 mph are expected. Be prepared for significant 
  reductions in visibility with local whiteout conditions at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

KSZ064>066-221200-
/O.EXA.KDDC.WW.Y.0004.000000T0000Z-180122T1800Z/
Hodgeman-Pawnee-Stafford-
Including the cities of Jetmore, Hanston, Larned, St. John, 
Stafford, and Macksville
858 PM CST Sun Jan 21 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

The National Weather Service in Dodge City has issued a Winter
Weather Advisory for snow and blowing snow, which is in effect 
until noon CST Monday.


* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the morning commute on Monday. Damage to 
  trees and power lines is possible. Total snow accumulations of 
  up to two inches are expected. 

* WHERE...Hodgeman, Stafford and Pawnee counties.

* WHEN...Through noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with 
  gusts to 50 mph are expected. Be prepared for reduced 
  visibilities at times with areas of blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

KSZ043-044-061>063-221200-
/O.EXT.KDDC.WW.Y.0004.000000T0000Z-180122T1800Z/
Scott-Lane-Hamilton-Kearny-Finney-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, and Garden City
858 PM CST Sun Jan 21 2018 /758 PM MST Sun Jan 21 2018/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions. Tree 
  branches could fall as well. Total snow accumulations of up to 
  two inches are expected. 

* WHERE...Scott, Lane, Hamilton, Kearny and Finney County.

* WHEN...Through Noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with 
  gusts to 50 mph are expected. Be prepared for reduced 
  visibilities at times with areas of blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

KSZ045-046-221200-
/O.CON.KDDC.WW.Y.0004.000000T0000Z-180122T1800Z/
Ness-Rush-
Including the cities of Ness City and La Crosse
858 PM CST Sun Jan 21 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
MONDAY...

* WHAT...Snow expected. Plan on slippery road conditions, 
  including during the morning commute on Monday. Damage to 
  trees and power lines is possible. Total snow accumulations of 
  up to two inches are expected. 

* WHERE...Ness and Rush counties.

* WHEN...Through noon Monday.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with 
  gusts to 50 mph are expected. Be prepared for reduced 
  visibilities at times with areas of blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
661 
WWUS43 KDDC 220646
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1246 AM CST Mon Jan 22 2018

KSZ030-031-221800-
/O.CON.KDDC.WS.W.0001.000000T0000Z-180122T1800Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
1246 AM CST Mon Jan 22 2018

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Heavy snow expected. Plan on difficult travel conditions,
  including during the morning commute on today. Damage to trees 
  and power lines is possible. Total snow accumulations of 3 to 6 
  inches are expected. 

* WHERE...Trego and Ellis County.

* WHEN...Through noon today.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with 
  gusts to 50 mph are expected. Be prepared for significant 
  reductions in visibility with local whiteout conditions at 
  times. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions are expected. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. The latest road conditions for the state you are
calling from can be obtained by calling 5 1 1.

$$

KSZ043>046-061>066-221800-
/O.CON.KDDC.WW.Y.0004.000000T0000Z-180122T1800Z/
Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee-
Stafford-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Larned, St. John, Stafford, and Macksville
1246 AM CST Mon Jan 22 2018 /1146 PM MST Sun Jan 21 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
/11 AM MST/ TODAY...

* WHAT...Snow expected. Plan on slippery road conditions,
  including during the morning commute on today. Damage to trees 
  and power lines is possible. Total snow accumulations of up to 
  two inches are expected. 

* WHERE...Central and northern portions of southwest Kansas.

* WHEN...Through noon today.

* ADDITIONAL DETAILS...Strong north winds of 25 to 35 mph with 
  gusts to 50 mph are expected. Be prepared for reduced 
  visibilities at times with areas of blowing and drifting snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$
834 
WWUS43 KDDC 221751
WSWDDC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Dodge City KS
1151 AM CST Mon Jan 22 2018

...WINTER STORM WINDING DOWN, BUT LINGERING IMPACTS THROUGH THE
AFTERNOON...

KSZ030-031-222100-
/O.EXP.KDDC.WS.W.0001.000000T0000Z-180122T1800Z/
/O.EXB.KDDC.WW.Y.0004.180122T1800Z-180122T2100Z/
Trego-Ellis-
Including the cities of Wakeeney, Pheifer, and Hays
1151 AM CST Mon Jan 22 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...WINTER STORM WARNING WILL EXPIRE AT NOON CST TODAY...

* WHAT...Blowing snow expected. Some slick roads and reductions in
  visibility are expected. Winds gusting as high as 60 mph will
  cause areas of blowing and drifting snow.

* WHERE...Trego and Ellis County.

* WHEN...Noon to 3 PM today.

* ADDITIONAL DETAILS...Winds gusting as high as 60 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for blowing snow means periods of
blowing snow will cause primarily travel difficulties. Be
prepared for snow covered roads and limited visibilities, and use
caution while driving. The latest road conditions for the state
you are calling from can be obtained by calling 5 1 1.

$$

KSZ043-044-061>066-221900-
/O.CAN.KDDC.WW.Y.0004.000000T0000Z-180122T1800Z/
Scott-Lane-Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-
Including the cities of Scott City, Scott State Lake, Dighton, 
Syracuse, Lakin, Deerfield, Garden City, Jetmore, Hanston, 
Larned, St. John, Stafford, and Macksville
1151 AM CST Mon Jan 22 2018 /1051 AM MST Mon Jan 22 2018/

...WINTER WEATHER ADVISORY IS CANCELLED...

Expect patchy blowing snow through the afternoon, mainly confined
to open area that received an inch or more of snow north of
Highway 50.

$$

KSZ045-046-222100-
/O.EXT.KDDC.WW.Y.0004.000000T0000Z-180122T2100Z/
Ness-Rush-
Including the cities of Ness City and La Crosse
1151 AM CST Mon Jan 22 2018

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WHAT...Light snow and blowing snow occurring. Plan on slippery
  road conditions. In addition, reductions in visibility to one
  mile or less will continue through mid afternoon, especially
  over open areas. Additional snow accumulations of around a half
  inch are possible across mainly Ellis County.

* WHERE...Ness and Rush County.

* WHEN...Until 3 PM today.

* ADDITIONAL DETAILS...Winds gusting as high as 60 mph will 
  cause patchy blowing and drifting snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow and blowing snow means periods
of snow and blowing snow will cause primarily travel
difficulties. Be prepared for snow covered roads and limited
visibilities, and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 21, 11:00 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jan 21, 11:00 AM CST, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1100 AM CST Sun Jan 21 2018

...updated aviation...

.SHORT TERM...(Today and tonight)
Issued at 207 AM CST Sun Jan 21 2018

Precip chances pick up later this afternoon as a strong upper level
trough of low pressure moves east across the Central and Southern
Rockies into the Western High Plains early in the period. As the
southwest flow aloft across the Western High Plains intensifies
ahead of the approaching system, sufficient lift associated with a
stalled frontal boundary stretched across southwest into central
Kansas may provide a focus for potential light drizzle/fog
development toward daybreak this morning. Latest observations across
northwest and north central Kansas are already beginning to indicate
low level stratus/fog development north of the frontal boundary.

Short range models indicate the upper level low deepning as it
pushes eastward across the high plains of western Kansas. In
response, surface low pressure across southeast Colorado and
Northeast New Mexico will strengthen as it shifts east-northeast
into eastern Kansas through late Sunday night creating an extremely
tight pressure gradient across western Kansas. Meanwhile, snow
development is likely across more northern portions of western
Kansas late this afternoon into Sunday night in an axis of post-
frontal H7 frontogentic forcing. Considering the projected track
of this system, the highest impact of snow and blowing snow will
be felt across west central into central Kansas near and along the
I-70 corridor. QPF signals suggest upward of 1 to 3 inches of
snow possible across the area in question with locally higher
amounts not out of the question. Exceptionally strong north winds
will create hazardous conditions due to blowing snow leading to
reduced visibility and drifting across east-west roads and
highways.

Colder air surging southward into far western Kansas behind a
stalled frontal boundary will result in highs only reaching the
30s(F) in west central Kansas this afternoon. Highs in the 40s(F)
and the 50s(F) are likely further southeast ahead of the boundary.
Look for lows down into the 20s(F) tonight as colder air spreads
southward into western Kansas behind a cold front advancing
across the region.

.LONG TERM...(Monday through Saturday)
Issued at 243 AM CST Sun Jan 21 2018

Snow and blowing snow conditions may linger across central Kansas
early Monday initially, but precip chances will quickly dwindle
through Monday afternoon as a strong upper level trough transitions
further east across the Central Plains. The drier pattern will
continue through at least Thursday as ridging aloft builds across
the Intermountain West early in the period and moves out into the
Central Plains through the middle part of the week. A cold air
mass will be slow to erode Monday with medium range models showing
H85 temperatures remaining below 0C across central and portions
of southwest Kansas. Dependent on how quickly cloud cover
diminishes through the day, should see highs pushing the 40s(F)
across much of the area with the 30s(F) still a possibility in
central Kansas. A gradual warming trend can then be expected
through Thursday as the aforementioned ridging aloft moves out
into the Central Plains. This should push temperatures well above
normal by the middle part of the week with highs possibly reaching
the 60s(F).

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1100 AM CST Sun Jan 21 2018

Poor flight conditions overall and not a period for GA pilots. LIFR
conditions associated with low clouds and fog will slowly improve this
afternoon. However, at KHYS, reduced cigs may not improve much, if
at all, by the afternoon. IFR to LIFR conditions expected once again
tonight and into tomorrow in association with a winter storm traversing
the greater region. BLSN is expected, and locally reduced vis of 1/4
mile or even less is possible, with the highest probability of occurrence
at KHYS and secondly KGCK/KDDC.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  24  45  22 /  40  40  20   0
GCK  38  23  43  20 /  70  70  10   0
EHA  46  21  47  21 /  50  30   0   0
LBL  51  24  48  20 /  30  40   0   0
HYS  40  26  39  21 /  70  80  50   0
P28  58  33  47  24 /  10  10  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST /5 AM MST/ Monday for
KSZ043-044-061>063.

Winter Weather Advisory until noon CST Monday for KSZ045-046.

Winter Storm Warning until noon CST Monday for KSZ030-031.

&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Sugden
Hazardous weather outlook, Jan 21, 3:16 AM CST, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
316 AM CST Sun Jan 21 2018

KSZ030-031-043>046-061>066-074>081-084>090-220930-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
316 AM CST Sun Jan 21 2018 /216 AM MST Sun Jan 21 2018/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Areas of fog will affect portions of west central, central, and
southwest Kansas through late this morning reducing visibility
below one mile at times.

A strong winter storm will move out of the Colorado Rockies into
the Western High Plains later this afternoon and evening impacting
west central and portions of southwest and central Kansas with
snow and blowing snow conditions. Snow accumulations up to 1 to 3
inches are possible. Strong north-northwest winds result in low
visibilities and drifting across east-west roads and highways.
Wind gusts up to 40 to 50 mph will be possible late Sunday night.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Elevated risk
* Fog: Significant risk
* Freezing rain: Elevated risk
* Snow: Elevated risk
* Fire weather: Elevated risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

Snow and blowing snow conditions may linger across central Kansas
early Monday due to wind gusts up around 40 to 50 mph.

Gusty winds and low relative humidity will create elevated fire
weather conditions late in the week.

Days 2-7 Hazards
----------------
* Monday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Elevated risk
  - Snow: Elevated risk
  - Fire weather: Elevated risk

* Tuesday
  No hazards.

* Wednesday
  No hazards.

* Thursday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Friday
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:20 AM CSTDense Fog AdvisoryDDCEdwards, Ellis, Finney, Ford, Gray, Hodgeman and 6 more93 min
Jan 21, 12:10 PM CSTWinter Weather AdvisoryDDCEllis, Finney, Hamilton, Hodgeman, Kearny, Lane and 6 more27 hr

Nearby

Winter Storm Warnings in Kansas, 2018Every winter storm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.